Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 61, NWS Atlanta, GA

September 19, 2009Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 19, 2009, 1:58 AM EDT for Pulaski County, Georgia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 1:58 AM EDT (05:58 UTC)
Expired
Sep 19, 2009, 9:41 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 11.45 ft at Sep 19, 2009, 2:00 AM EDT.

actionminormoderate5101509/1909/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 190558
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 AM EDT SAT SEP 19 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  TUCSAWHATCHEE CREEK NEAR 4 MILES SOUTHWEST OF HAWKINSVILLE
  AFFECTING PULASKI COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE CREEK TO RISE. SOME POINTS 
ALONG THE CREEK WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE CREEK SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC235-191958-
/O.NEW.KFFC.FL.W.0061.090919T0558Z-000000T0000Z/
/TSCG1.1.ER.090919T0258Z.090919T0445Z.000000T0000Z.NO/
158 AM EDT SAT SEP 19 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE TUCSAWHATCHEE CREEK NEAR 4 MILES SOUTHWEST OF HAWKINSVILLE
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 12AM SATURDAY THE STAGE WAS 11.3 FEET. 
* MINOR FLOODING IS OCCURING.
* FLOOD STAGE IS 11.0 FEET. 
* THE CREEK IS FORECAST TO CONTINUE TO RISE EARLY THIS MORNING
  AND WILL LEVEL OFF OR START TO FALL LATE TODAY.


$$
1 follow-up statement
000 
WGUS82 KFFC 191341
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT SAT SEP 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE 4SW AFFECTING PULASKI COUNTY

.THE TUCSAWHATCHEE CREEK HAS FALLEN BELOW FLOOD STAGE AND NO LONGER
POSES A THREAT OF FLOODING AT THIS TIME...ALTHOUGH IT WILL REMAIN
NEAR BANKFULL THROUGH SUNDAY AFTERNOON. 

&&

GAC235-191411-
/O.CAN.KFFC.FL.W.0061.000000T0000Z-090919T1341Z/
/TSCG1.1.ER.090919T0258Z.090919T0615Z.090919T1204Z.NO/
941 AM EDT SAT SEP 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE 4SW
* AT 8AM SATURDAY THE STAGE WAS 10.9 FEET AND FALLING.
* FLOOD STAGE IS 11.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 10:19 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 18, 10:19 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1019 PM EDT FRI SEP 18 2009

.UPDATE...
REDUCED POPS AGAIN BASED ON CURRENT RADAR TRENDS. THE MAIN CONVECTION
REMAINS IN AL. WILL MAINTAIN SOME LOW POPS THROUGHOUT THE NIGHT WITH
THE MAIN THREAT FOR HEAVY RAIN POTENTIAL SHIFTING TO SATURDAY. WILL
CONTINUE THE FLOOD WATCH FOR THE SAME AREA...MAINLY ON SATURDAY.
NO CHANGES TO MIN TEMPS FOR TONIGHT.

16

&&

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SHORT RANGE MODELS SIMILAR THROUGH SUNDAY NIGHT. THE H5 LOW THAT WAS
ANCHORED OVER THE LOWER MISSISSIPPI VALLEY IS WEAKENING AND WILL
CONTINUE TO DO SO. HOWEVER AT THE SAME TIME ANOTHER H5 LOW WILL
DEVELOP OVER THE SOUTHERN PLAINS AND THIS WILL KEEP THE CWA IN A
SOUTHWEST FLOW ALOFT CONTINUING TO BRING TROPICAL MOISTURE TO THE
CWA. AT THE SURFACE A LARGE HIGH PRESSURE SYSTEM WILL BUILD INTO NEW
ENGLAND AND RIDGE DOWN INTO THE CWA SATURDAY NIGHT AND SUNDAY. WHILE
THIS COULD BRING DRIER AIR IN THE LOW LEVELS...TROPICAL MOISTURE
WILL CONTINUE TO OVERRUN THIS RIDGE KEEPING THE CWA IN
CLOUDS/RAIN/DRIZZLE. IT APPEARS THE THREAT OF HEAVY RAIN THAT WE
HAVE BEEN EXPERIENCING WILL CONTINUE INTO SATURDAY AND POSSIBLY INTO
SUNDAY. THE LATEST GFS IS PRODUCING OVER 1.5 INCHES ACROSS MUCH OF
THE AREA THAT HAS HAD 7+ INCHES AND CONTINUES THIS INTO SUNDAY.
REINFORCED BY THE GFS AND SREF INDICATING 2+ INCHES OF PRECIPITABLE
WATER SATURDAY AFTERNOON OVER MUCH OF THE CWA...WILL MAINTAIN THE
CURRENT WATCH AND EXTEND IT INTO SATURDAY AFTERNOON.

TEMPERATURES WILL BE TRICKY AS ANY SUNSHINE FOR A SHORT PERIOD OF
TIME WILL BOOST TEMPS. WILL PLAY THE COOL SIDE OF GUIDANCE FOR
DAYTIME HIGHS AND THE WARM SIDE FOR NIGHTTIME LOWS THROUGH SUNDAY
NIGHT.

LONG TERM /MONDAY THROUGH FRIDAY/...
GULF AND ATLANTIC MOISTURE WILL CONTINUE ACROSS THE AREA THIS PERIOD
CONTINUING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. STARTING
ABOUT TUESDAY AND CONTINUING THROUGH THURSDAY...GEORGIA WILL BE
BATTLING BETWEEN HIGH PRESSURE ALOFT BUILDING ALONG THE SE COAST AND
LOW PRESSURE ALOFT OVER THE MID U.S. THIS COULD CAUSE A MORE DIURNAL
TREND TO SHOWER AND THUNDERSTORM ACTIVITY. THIS WILL ALSO LIKELY
CAUSE TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL.

AVIATION /8PM TONIGHT THROUGH 8PM SATURDAY/...
CURRENT SATELLITE TREND SHOWS SCATTERED VFR CONDITIONS PREVAILING
FOR THE FIRST TIME TODAY. THIS WILL BE SHORT LIVED DUE TO EXCESSIVE
LOW LEVEL MOISTURE REMAINING OVER THE TAF LOCATIONS. EXPECT IFR
CEILINGS TO REDEVELOP BY MIDNIGHT AND CONTINUE THROUGH SATURDAY
AROUND NOON. LIGHT FOG WILL LIKELY SETUP WITH VISIBILITIES OF 3 TO 5
MILES AS WELL. SHOWERS AND TSTMS IN AL AND PORTIONS OF CENTRAL GA
WILL BE MONITORED CLOSELY FOR AFFECTS ON THE TAF LOCATIONS. AT THIS
TIME WILL ONLY MENTION TSRA AT CSG AND MCN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  78  68  78  67 /  30  70  70  70  50
ATLANTA         68  78  68  77  68 /  30  70  70  70  50
BLAIRSVILLE     66  74  65  72  65 /  40  70  60  70  50
CARTERSVILLE    68  76  69  77  67 /  40  70  70  70  50
COLUMBUS        70  84  70  85  70 /  30  70  60  60  40
GAINESVILLE     67  75  67  74  67 /  30  70  60  70  50
MACON           70  83  70  85  69 /  20  70  60  60  40
ROME            70  79  70  79  68 /  40  70  70  70  50
PEACHTREE CITY  69  77  69  78  67 /  30  70  70  70  50
VIDALIA         72  85  72  86  71 /  20  60  40  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

01
Hazardous weather outlook, Sep 18, 5:20 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT FRI SEP 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
520 PM EDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE
POSSIBLE TONIGHT.

.SYNOPSIS...
LOW PRESSURE REMAINS NEARLY STATIONARY OVER LOUISIANA WITH A WARM
FRONT EXTENDING EASTWARD INTO SOUTH GEORGIA. A SOUTHWEST FLOW ALOFT
CONTINUES TO BRING DEEP TROPICAL MOISTURE TO THE STATE.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND THE POTENTIAL FOR ADDITIONAL FLOODING AS WELL AS
OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN WEATHER HAZARDS
TONIGHT.

.DISCUSSION...
THE ATMOSPHERE REMAINS QUITE TROPICAL WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES. HEAVY RAINFALL OVER THE PAST FEW DAYS HAS
SATURATED THE GROUND AND CAUSED RISES ON SEVERAL AREA
STREAMS...CREEKS...AND RIVERS. MORE HEAVY RAINFALL TONIGHT WILL
CREATE THE POSSIBILITY OF ADDITIONAL FLOODING. REFER TO THE LATEST
FLOOD WATCH FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH HEAVY
RAIN REMAINING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 10:27 AM EDTFlash Flood WarningFFCClayton, Fayette, Fulton6 hr
Sep 19, 11:33 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
Sep 19, 4:32 PM EDTAreal Flood WarningFFCClayton, Fulton6 hr
Sep 19, 5:30 PM EDTRiver Flood WarningFFCDeKalb, Rockdale4 hr
Sep 19, 5:30 PM EDTRiver Flood WarningFFCNewton, Rockdale5 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.